Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 28, NWS Shreveport, LA

April 1, 2008Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 1, 2008, 12:26 AM CDT for Lafayette County, Miller County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2008, 12:26 AM CDT (05:26 UTC)
Expired
Apr 1, 2008, 1:15 AM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lafayette County, AR, Miller County, AR

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 010527
TORSHV
ARC073-091-010615-
/O.NEW.KSHV.TO.W.0028.080401T0526Z-080401T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT TUE APR 1 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 115 AM CDT

* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOUKE...OR
  ABOUT 12 MILES SOUTHEAST OF TEXARKANA...MOVING SOUTHEAST AT 25 MPH.
   
* THE TORNADO WILL BE NEAR...
  8 MILES SOUTHWEST OF GARLAND BY 1235 AM CDT...
  CANFIELD BY 100 AM CDT...
  BRADLEY BY 105 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3339 9370 3322 9348 3302 9368 3318 9396
      3330 9401 3344 9387
TIME...MOT...LOC 0526Z 310DEG 24KT 3331 9385

$$

13
1 follow-up statement
000 
WWUS54 KSHV 010549
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1247 AM CDT TUE APR 1 2008

ARC073-091-010615-
/O.CON.KSHV.TO.W.0028.000000T0000Z-080401T0615Z/
LAFAYETTE AR-MILLER AR-
1247 AM CDT TUE APR 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR EAST
CENTRAL MILLER AND LAFAYETTE COUNTIES...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
GARLAND...OR 5 MILES NORTHWEST OF CANFIELD...MOVING SOUTHEAST AT 25 MPH.
VERY LARGE HAIL TO NEAR BASEBALL SIZE HAS BEEN REPORTED WITH THIS 
THUNDERSTORM AS WELL AS SOME WIND DAMAGE ON THE SOUTHEAST SIDE OF
TEXARKANA ARKANSAS EARLIER.

THE TORNADO WILL BE NEAR...
  CANFIELD BY 100 AM CDT...
  8 MILES NORTHEAST OF BRADLEY BY 105 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3337 9370 3323 9349 3320 9350 3312 9359
      3302 9368 3313 9385 3323 9389 3337 9378
TIME...MOT...LOC 0547Z 299DEG 23KT 3325 9370

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:13 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 31, 10:13 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAR 31 2008

.DISCUSSION...

HAVE MADE ADJUSTMENTS TO THE ZONES IN WORDING...CHANCES OF RAIN...
LOCATION OF SEVERE POSSIBILITY FOR THE 1ST AND 2ND PERIODS. ALSO
MADE SOME WIND CHANGES. THE COLD FRONT WILL SAG SOUTH DURING THE
NIGHT...WITH SHOWERS AND THUNDERSTORMS ADVANCING WITH IT. SEVERE
WEATHER THREAT WILL BE OVER THE NORTH TONIGHT AND OVER THE CENTRAL
AND SOUTH ON MONDAY. /06/

&&

.AVIATION...

A COLD FRONT WILL SLOWLY SAG S THROUGH OK AND NE TX LATE TONIGHT AND
OVERNIGHT. MVFR/IFR CIGS WILL FORM OVER THE NORTH BEHIND THE WEATHER
ASSOC. W/ THIS SLOW MOVING FRONT FROM 06-12Z.  RIGHT NOW...HEAVY
CONVECTION W/ SOME SVR...ONE INCH HAIL...ONGOING ALONG THE RED RIVER
VALLEY FROM JUST NORTH OF KPRX...TO KDEQ AND DROPING SOUTHWARD TO
KTXK B/T 03-06Z.  NORTH GUSTS TO 25KTS BEHIND RAIN AREA AND S/SW 10
TO 20 KTS AHEAD OF THIS LINE OF THUNDERSTORMS.  THIS FEATURE MAY BE
LONG LIVED ACROSS MUCH OF THE CWA DURING THE OVERNIGHT.  IN
ADDITION...EXPECT DEVELOPING SCT TSTMS IN THE VC OF THE SLOW
SOUTHWARD MOVING FRONT ACROSS E TX/N LA ALONG/S OF I-20 TUESDAY
MORNING AND AFTERNOON...WITH IMPROVING CIGS BEHIND THE FRONT. WINDS
SHIFT TO N/NE AROUND 10 KTS 15Z TO 21Z ACROSS THE AREA. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  73  54  68 /  70  70  20  10
MLU  63  73  55  69 /  60  70  20  10
DEQ  58  65  49  62 /  80  50  20  50
TXK  61  67  50  64 /  80  50  20  20
ELD  62  67  49  67 /  80  70  20  20
TYR  62  72  55  70 /  70  40  20  10
GGG  62  74  54  69 /  70  50  20  10
LFK  66  81  60  78 /  50  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
     SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24
Hazardous weather outlook, Mar 31, 9:06 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT MON MAR 31 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
906 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS THROUGH THE NIGHT...GENERALLY ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR. A SLIGHT RISK WILL CONTINUE FOR
MOST OF THE REMAINDER OF THE FOUR STATE REGION EXCEPT FOR
THE FAR SOUTH AND SOUTHEAST PARTS.

THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN NICKEL
SIZE IN DIAMETER...LOCALLY HEAVY RAINFALL...AND STRONG AND DAMAGING
WINDS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE POSSIBLE.

A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER IN STREETS...ROADS...AND LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY
AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL CONTINUE TONIGHT.

06

In the hours before

Local storm report, Apr 1, 12:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             NASH                    33.44N 94.13W
03/31/2008  E0.88 INCH       BOWIE              TX   TRAINED SPOTTER

            I-30 AT HWY 989

&&

STEVENS
Local storm report, Apr 1, 12:08 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             TEXARKANA               33.45N 94.02W
03/31/2008  M1.25 INCH       MILLER             AR   AIRPLANE PILOT

            NEW BOSTON ROAD

&&

STEVENS
Local storm report, Apr 1, 12:10 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             TEXARKANA               33.45N 94.02W
04/01/2008  M1.25 INCH       MILLER             AR   TRAINED SPOTTER

            NEW BOSTON ROAD

&&

STEVENS
Local storm report, Apr 1, 12:17 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             15 SE TEXARKANA         33.30N 93.83W
04/01/2008  M1.75 INCH       MILLER             AR   LAW ENFORCEMENT

            IN GENOA ARKANSAS

&&

STEVENS
Local storm report, Apr 1, 12:20 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HAIL             4 NE TEXARKANA          33.50N 93.97W
03/31/2008  M1.75 INCH       MILLER             AR   PUBLIC

            HAIL COVERS GROUND

&&

STEVENS
Local storm report, Apr 1, 12:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HAIL             2 NW TEXARKANA          33.47N 94.04W
03/31/2008  M1.75 INCH       BOWIE              TX   PUBLIC

            I-30 AND STATE LINE RD

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:05 PM CDTLake Wind AdvisorySHVMiller115 min
Mar 31, 8:42 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier63 min
Mar 31, 9:00 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier60 min
Mar 31, 10:05 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier40 min
Mar 31, 10:49 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier56 min
Mar 31, 11:30 PM CDTTornado WarningSHVLittle River30 min
Mar 31, 11:47 PM CDTTornado WarningSHVLittle River, Miller43 min
Apr 1, 1:11 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette49 min
Apr 1, 3:39 AM CDTSevere Thunderstorm WarningSHVColumbia36 min
Apr 1, 3:47 AM CDTSevere Thunderstorm WarningSHVColumbia, Union28 min
Apr 1, 8:41 AM CDTRiver Flood WarningSHVUnion41 days

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.